MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX? II SYSTEM - HALO; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068505110
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993); Positioning Problem (3009)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Discomfort (2330); Hematuria (2558); Dysuria (2684); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Unspecified Tissue Injury (4559); Urinary Incontinence (4572); Insufficient Information (4580)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an obtryx ii system - halo implanted during a procedure and has since experienced complications, including pain and pressure in the bladder, pelvis, and vagina, dyspareunia, infections, worsening urinary problems, scarring, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of october 10, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to report the batch/lot number of the device; therefore, the manufacture date and expiration date are unknown.Block d4 unique identifier (udi) #: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pain and pressure in the bladder, pelvis, and vagina e2311 - captures the reportable event of pressure felt by the patient due to pain e1906 - captures the reportable event of infections e1311 - captures the reportable event of further or worsening urinary problems e1715 - captures the reportable event of scarring e0206 - captures the reportable event of loss of enjoyment the imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the injuries related to the device.
 
Event or Problem Description
It was reported that the patient had an obtryx ii system - halo implanted during a transobturator sling procedure to treat stress urinary incontinence on (b)(6) 2018.During the procedure, the sling was placed bilaterally through the obturator foramen and positioned beneath the urethra.Cystoscopy confirmed that there was no bladder or urethral injury, and the patient tolerated the procedure well, recovering in stable condition.On (b)(6) 2024, due to complications from the previously placed vaginal mesh sling, the patient underwent sling revision and removal.The sling was found to be taut and causing urethral deflection.It was carefully dissected and removed, including mesh extending into the obturator muscles.The procedure also included cystoscopy with hydrodistention and bladder instillation to address interstitial cystitis.The bladder showed multiple glomerulations but no ulcers or masses.The patient tolerated the procedure without complications and was transferred to recovery in stable condition.Additionally, as reported by the patient's attorney, she experienced complications including pain and pressure in the bladder, pelvis, and vagina; dyspareunia; infections; worsening urinary problems; scarring; and loss of enjoyment of life.The patient also claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Block h2: additional information: blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), b7 (other relevant history) have been updated based on the additional information received on october 10, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of october 10, 2018, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to report the batch/lot number of the device; therefore, the manufacture date and expiration date are unknown.Block d4 unique identifier (udi) #: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).(b)(6) hospital.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pain and pressure in the bladder, pelvis, and vagina e2311 - captures the reportable event of pressure felt by the patient due to pain.E1906 - captures the reportable event of infections.E1311 - captures the reportable event of further or worsening urinary problems.E1715 - captures the reportable event of scarring.E0206 - captures the reportable event of loss of enjoyment.E2401 - captures the reportable event of interstitial cystitis.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the injuries related to the device.F1905 - captures the reportable event of patient underwent a revision surgery.
 
Additional Manufacturer Narrative
Block h2: additional information.Blocks b5 (describe event or problem), b7 (other relevant history), and h6 (patient codes) has been updated based on the additional information received.Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) 2018, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to report the batch/lot number of the device; therefore, the manufacture date and expiration date are unknown.Block d4 unique identifier (udi) #: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block e1: this event was reported by the patient's legal representation.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2330: captures the reportable event of pain and pressure in the bladder, pelvis, and vagina.E2311: captures the reportable event of pressure felt by the patient due to pain, e1906: captures the reportable event of infections, e1311: captures the reportable event of further or worsening urinary problems, e1715: captures the reportable event of scarring, e0206: captures the reportable event of loss of enjoyment, e2401: captures the reportable event of interstitial cystitis, e1301: captures the reportable event of dysuria, e1310: captures the reportable event of recurrent urinary tract infection.The imdrf impact code capture the reportable event of: f12: captures the reportable event of patient had filed a legal claim for the injuries related to the device.F1905: captures the reportable event of patient underwent a revision surgery.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx ii system - halo was implanted during a transobturator sling procedure to treat stress urinary incontinence on (b)(6) 2018.During the procedure, the sling was placed bilaterally through the obturator foramen and positioned beneath the urethra.Cystoscopy confirmed no bladder or urethral injury.The patient tolerated the procedure well and recovered in stable condition.On (b)(6) 2019, during follow-up after sling implantation, the patient reported post-void dribbling and deep vaginal dyspareunia.Examination documented the sling as intact, covered, palpable, and non-tender, with no evidence of erosion or infection, and providers noted that the symptoms were not believed to be related to the sling at that time.The patient was stable during the visit and discharged in stable condition.On (b)(6) 2019, the patient continued to report persistent pelvic pain, bladder pain, and dyspareunia while denying recurrent stress urinary incontinence.No device malfunction or erosion was documented, and the patient remained stable during and after the visit.On (b)(6) 2019, the patient presented with dysuria, mild hematuria, and bilateral flank pain, expressing concern that the symptoms may be related to the implanted sling.No fever, chills, nausea, or vomiting were reported.The patient was stable during the visit, with symptoms persisting following sling implantation.On (b)(6) 2020, the patient reported ongoing pelvic pain and recurrent urinary tract symptoms, stating that she believed the implanted sling was the cause of her condition.She denied urinary leakage and gross hematuria and was tearful but hopeful during the visit.The patient remained stable, with symptoms unresolved after the procedure.On (b)(6) 2020, the patient reported ongoing dyspareunia, dysuria, post-void dribbling, and discomfort during intercourse, stating that the implanted sling could be felt during sexual activity and was causing discomfort.The patient expressed concern that the sling was contributing to her symptoms.No acute procedural complications were reported, and the patient was stable at discharge, with consideration given to further evaluation of the sling.On (b)(6) 2024, due to complications attributed to the previously implanted vaginal mesh sling, the patient underwent sling revision and removal.Intraoperatively, the sling was found to be taut and causing urethral deflection, with mesh extending into the obturator muscles, which was carefully dissected and removed.The procedure also included cystoscopy with hydrodistension and bladder instillation for interstitial cystitis, during which multiple bladder glomerulations were observed without ulcers or masses.The patient tolerated the procedure without complications and was transferred to recovery in stable condition.Additionally, as reported by the patient's attorney, the patient experienced complications including pain and pressure in the bladder, pelvis, and vagina; dyspareunia; infections; worsening urinary symptoms; scarring; and loss of enjoyment of life, with claimed past or future damages including physical pain, mental anguish, physical impairment, and medical expenses related to the implanted device.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx ii system - halo was implanted during a transobturator sling procedure to treat stress urinary incontinence on (b)(6) , 2018.During the procedure, the sling was placed bilaterally through the obturator foramen and positioned beneath the urethra.Cystoscopy confirmed no bladder or urethral injury.The patient tolerated the procedure well and recovered in stable condition.On (b)(6) , 2019, during follow-up after sling implantation, the patient reported post-void dribbling and deep vaginal dyspareunia.Examination documented the sling as intact, covered, palpable, and non-tender, with no evidence of erosion or infection, and providers noted that the symptoms were not believed to be related to the sling at that time.The patient was stable during the visit and discharged in stable condition.On (b)(6) , 2019, the patient continued to report persistent pelvic pain, bladder pain, and dyspareunia while denying recurrent stress urinary incontinence.No device malfunction or erosion was documented, and the patient remained stable during and after the visit.On (b)(6) , 2019, the patient presented with dysuria, mild hematuria, and bilateral flank pain, expressing concern that the symptoms may be related to the implanted sling.No fever, chills, nausea, or vomiting were reported.The patient was stable during the visit, with symptoms persisting following sling implantation.On (b)(6) , 2020, the patient reported ongoing pelvic pain and recurrent urinary tract symptoms, stating that she believed the implanted sling was the cause of her condition.She denied urinary leakage and gross hematuria and was tearful but hopeful during the visit.The patient remained stable, with symptoms unresolved after the procedure.On (b)(6) , 2020, the patient reported ongoing dyspareunia, dysuria, post-void dribbling, and discomfort during intercourse, stating that the implanted sling could be felt during sexual activity and was causing discomfort.The patient expressed concern that the sling was contributing to her symptoms.No acute procedural complications were reported, and the patient was stable at discharge, with consideration given to further evaluation of the sling.On (b)(6) , 2024, due to complications attributed to the previously implanted vaginal mesh sling, the patient underwent sling revision and removal.Intraoperatively, the sling was found to be taut and causing urethral deflection, with mesh extending into the obturator muscles, which was carefully dissected and removed.The procedure also included cystoscopy with hydrodistension and bladder instillation for interstitial cystitis, during which multiple bladder glomerulations were observed without ulcers or masses.The patient tolerated the procedure without complications and was transferred to recovery in stable condition.Additionally, as reported by the patient's attorney, the patient experienced complications including pain and pressure in the bladder, pelvis, and vagina; dyspareunia; infections; worsening urinary symptoms; scarring; and loss of enjoyment of life, with claimed past or future damages including physical pain, mental anguish, physical impairment, and medical expenses related to the implanted device.
 
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of (b)(6) , 2018, was chosen as a best estimate based on the date of the mesh was implanted.Blocks d4, h4: the complainant was unable to report the batch/lot number of the device; therefore, the manufacture date and expiration date are unknown.Block d4 unique identifier (udi) #: detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6) block h6: the imdrf patient codes capture the reportable events of: e2330 - captures the reportable event of pain and pressure in the bladder, pelvis, and vagina e2311 - captures the reportable event of pressure felt by the patient due to pain e1906 - captures the reportable event of infections e1311 - captures the reportable event of further or worsening urinary problems e1715 - captures the reportable event of scarring e0206 - captures the reportable event of loss of enjoyment e2401 - captures the reportable event of interstitial cystitis e1301 - captures the reportable event of dysuria e1310 - captures the reportable event of recurrent urinary tract infection the imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the injuries related to the device.F1905 - captures the reportable event of patient underwent a revision surgery.Block h11: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.There was no report of a device performance allegation.The reported patient symptoms are known risks associated with this device type and indicated as such in the instructions for use.

Brand Name
OBTRYX? II SYSTEM - HALO
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21928641
Report Number2124215-2025-25685
Device Sequence Number8742869
Product Code OTN
UDI-Device Identifier08714729837565
UDI-Public(01)08714729837565
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0068505110
Device Catalogue NumberM0068505110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer10/10/2025
02/17/2026
03/27/2026
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date11/07/2025
03/17/2026
04/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age49 YR
Patient SexFemale